Discussions By Condition: Head conditions

10 day migraine? Severe vertigo, nauseau, worsened with lights/computer

Posted In: Head conditions 0 Replies
  • Posted By: Candikane
  • May 28, 2011
  • 03:43 PM

I've been a headache/migraine sufferer for years, but the last 3-4 months have been increased episodes. I get them atleast 2x a month and each time they'll last 3-4 days each.

Last week Thursday I started a migraine. It lasted through Friday, and I managed to kill the pain of it by Saturday morning. Saturday afternoon I was elbowed in the head on accident and had an immedate migraine back. It was hurting the rest of the day and night and through Sunday as well.

Monday the pain was gone again, but I still had the other symptoms (pressure in head, throbbing, tightness) and then started a case of vertigo. I saw my PCP (primary care physician) and he felt it was migraine. He gave me a script for migraine meds. He also suggested I have a thorough vision test since it had been a year.

By Tuesday, the vertigo was still there and seemed to be a bit worse. I did go in for a thorough vision exam and my eyes were fine with no vision changes. By Wednesday, the vertigo was a little worse still. I was able to still function though and was able to drive to work a few hours late after a nap.

Within 10 minutes of being at work, the vertigo was absolutely horrible. I couldn't function, couldn't look at things straight, and was afraid to stand up. The head tightness and pressure increased, my ears also felt full and my left one was throbbing as well (left side of my head had the hardest throb sensation), and my jaw muscles felt very tense and taut as well. I fought the symptoms for 3 hours until I could no longer take it (all this time it was increasing in severity). I do work under bright overhead flourescents and also on a computer, and know this was escalating the symptoms severly. I managed to get up at one point and go outside for break, and just sat outside where the vertigo did lessen quite a bit. Within minutes of being back in at the computer, it was back full force.

I ended up in the ER that night for 3-4 hours with an IV in my arm of migraine medications, as well as oral vertigo and nausea pills. I couldn't tell at discharge if I was still dizzy or just drowsy from the drugs. I woke up Thursday and was still feeling a bit of vertigo but MUCH better! I was able to drive and function again.

Friday morning, I woke up with once again head pressure, throbbing, and some vertigo. I went to work and immediately felt the intensity increase with computer work again. I lowered my monitor brightness to 0 and covered my cubicle with a black plastic sheet to hide the overhead lights some. It did help some but the vertigo was still there. I also developed the pain back in my head as well as the pressure, tightness, throbbing, and vertigo.

Due to migraine meds causing drowsiness (and I can't fall asleep at work), I instead took 600 mg of Ibuprofen and started a can of caffeinated soda (it almost always help kill my headaches/migraines along with the ibuprofen, if I catch them immediately).

It's now Saturday, a full 10 days since the first start of migraine, and still having issues with pressure, throbbing, taut jaw muscles, and slight vertigo.

I'm really concerned maybe it ISN'T migraine, seeing as I received migraine meds via IV and still have the symptoms? Any idea what this could be?? The ER did advise me to see my primary again and get to a Neuro as well, and to have a scan done of my head. The soonest I can be seen with my PCP is Tuesday.... I'm kind of concerned about waiting so long. Has anyone else experienced anything like this?

Reply Flag this Discussion
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?